Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 41, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 11, 1995, 3:18 PM EDT for Volusia County, Florida. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- May 11, 1995, 3:18 PM EDT (19:18 UTC)
- Expired
- May 11, 1995, 4:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 111920 SVRMLB FLC127-112015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 318 PM EDT THU MAY 11 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN VOLUSIA COUNTY AT 315 PM...A LINE OF SEVERE THUNDERSTORMS WERE MOVING SOUTH ALONG THE COAST INTO THE NORTHERN POTION OF VOLUSIA COUNTY. THESE THRUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGE AS THEY MOVED THROUGH PORTIONS OF FLAGLER COUNTY EARLIER TODAY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEA`DLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BKC &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:04 PM EDT, 14 minutes earlier.
Area forecast discussion, May 11, 3:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT THU MAY 11 1995 CONVECTIVE COMPLEX SAGGING ESE INTO NORTHERN COUNTIES ATTM. WILL LIKELY CONTINUE TO DO SO DURING EVENING HOURS. WILL GO ABOVE 1ST PERIOD POPS NORTHERN AREAS TONIGHT. AMASS OVER REGION TO REMAIN UNSTABLE THROUGHOUT PERIOD AS SW BLYR FLOW SLACKENS JUST A BIT AND BECOMES S BY 36-48 HOURS. MODELS IN AGREEMENT IN SLOWING THE FORECAST AMPLIFICATION OF THE MEAN 50H RIDGE TIL LATER IN THE WEEKEND. THIS KEEPS 50H TEMPS FROM WARMING UP ANYTIME SOON...THUS SCATTERED AFTERNOON CONVECTION ASSOCIATED EITH THE EAST COAST C-BREEZE SEEMS A GOOD BET NEXT TWO DAYS....ESPECIALLY NORTH WITH THE COOLER 50H TEMPS RESIDE. WILL KEEP IN RESIDUAL POPS FOR EVENING PERIOD AS WELL. SEE NO REASON TO ARGUE WITH FAN/FWC TEMP NUMBERS...AS THEY ARE IN FAIR AGREEMENT. @1...VOLUSIA BREVARD @2...LAKE ORANGE SEMINOLE OSCEOLA @3...OKEECHOBEE INDIAN RIVER ST LUCIE MARTIN MCO 71/91 71/92 70 603422 DAB 70/90 70/90 70 605533 MLB 72/90 73/90 72 605533 CRISTALDI
In the hours before
Special weather statement, May 11, 11:21 AM EDT, 3 hours 57 minutes before
FLZ041-044>047-053-054-058-059-064-501-112200- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT THU MAY 11 1995 ...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBL
Special weather statement, May 11, 11:50 AM EDT, 3 hours 28 minutes before
FLZ038-040-501-111850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1149 AM EDT THU MAY 11 1995 ...STRONG THUNDERSTORMS ARE MOVING INTO MARION AND FLAGLER COUNTIES... NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL FLORIDA. THESE STORMS WILL MOVE TO THE NORTHEAST AT 25 TO 30 MPH DURING THE NEXT THREE HOURS. THESE STORMS WILL ALSO ENTER THE COASTAL WATERS OF FLAGLER COUNTY WITHIN THE NEXT HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, May 11, 1:55 PM EDT, 1 hour 23 minutes before
FLZ038-040-501-111855- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 155 PM EDT THU MAY 11 1995 ...POTENTIAL FOR SEVERE THUNDERSTORMS OVER MARION AND FLAGLER COUNTIES NATIONAL WEATHER SERVICE RADAR...DAYTONA BEACH...INDICATED SHOWERS AND THUNDERSTORMS WERE OCCURRING NORTH OF A LINE FROM ST PETERSBURG TO OAK HILL HEAVIEST DOWNPOURS WERE BETWEEN JACKSONVILLE AND GAINESVILLE. IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.